Uploaded by Ana Paula Bacani

Paracetamol-2

advertisement
PARACETAMOL
Azanol
120mg/5ml Syrup
Analgesic/ Antipyretic
Formulation
Each teaspoon (5mL) contains
Paracetamol…………………………………….120mg
Product Description
Paracetamol is a round, flat tablet. Chemical name: Acetaminofeno;
Acetaminophen; Asetaminofen; N-Acetyl-p-aminophenol; Parasetamol;
Paracetamolis;
Paracetamolum;4'-Hydroxyacetanilide.
Molecular
formula: C8H9NO2
Description: White or almost white, crystalline powder. Sparingly
soluble in water; freely soluble in alcohol; very slightly soluble in
dichloromethane.
Pharmacology
Pharmacodynamics
Paracetamol is a centrally acting analgesic and antipyretic with minimal
anti-inflammatory properties. Analgesic: Paracetamol inhibits the
prostaglandin synthesis in the central nervous system (specifically
cyclooxygenase (COX)-2) and, to a lesser extent, through a peripheral
action by blocking pain impulse generation. The peripheral action may
also be due to inhibition of substances that sensitize pain receptors.
Antipyretic: Paracetamol act centrally on the hypothalamic heatregulating center to produce peripheral vasodilatation resulting in
increase blood flow through the skin, sweating and heat loss.
Paracetamol reduces fever by inhibiting the formulation and release of
prostaglandins in the CNS.
Pharmacokinetics
Paracetamol is readily absorbed from the GI tract. Peak plasma
concentrations occur about 10 to 60 minutes after oral doses and is
distributed into most body tissues. It crosses the placenta and is present
in breast milk. Plasma-protein binding is negligible at usual therapeutic
concentrations but increases with increasing concentrations. The
elimination half-life of paracetamol varies from about 1-3 hours.
Paracetamol is metabolized in the liver and excreted in the urine as the
glucuronide and sulfate conjugates. Less than 5% is excreted as
unchanged paracetamol.
Indication
Treatment of mild to moderate pain. Relief of fever.
Contraindication
Hypersensitivity. Nephropathy. Neonates.
Precautions
Paracetamol should be given with cate to patients with impaired kidney
or liver function; the BNF recommends that large doses should be
avoided with care to patients with alcohol dependence, chronic
malnutrition, or dehydration.
Pregnancy and Lactation
Paracetamol may be sued in pregnancy if appropriate. Therapeutic use
of paracetamol during pregnancy does not increase the risk of an
adverse effect. No adverse effects have been seen in breast-fed infants
whose mothers were receiving paracetamol and is therefore usually
compatible with breastfeeding.
Adverse Effects
Hematological reactions, skin rashes & hypersensitive reactions. Renal
damage (long-term use).
Dosage and Administration
The usual oral dose is 0.5 to 1 g every 4 to 6 hours up to a maximum
of 4 g daily.
Children 2-6 years old………………………...……………..5-10 mL
(1 to 2 teaspoonful)
Children 6-12 years old………………………..…………..10-20 mL
(2 to 4 teaspoonfuls)
Adult……………………………………………….……….20-40 mL
(4-8 teaspoonfuls)
Symptoms & Treatment of Overdose
Early signs of overdose (very commonly nausea and vomiting
although they may also include lethargy and sweating) usually settle
within 24 hours. Abdominal pain may be the first indication of liver
damage, which is not usually apparent for 24-48 hours and
sometimes may be delayed for up to 4 to 6 days after ingestion.
Acetylcysteine is usually the antidote of choice but the route of
administration varies, and the best protocol has yet to be determined.
It is most effective when given during the first 8 hours after taking
the overdose and the effect diminishes progressively thereafter.
Warning
Do not exceed recommended dosage. Hepatotoxicity and severe
hepatic failure occurred in chronic alcoholics following therapeutic
doses. Chronic alcoholics should limit paracetamol intake to
<2g/day. If a sensitivity reaction occurs, discontinue use.
Storage Conditions
Protect from light, moisture and heat. Preserve in an airtight
container at temperatures not exceeding 30C.
C. Keep out of reach of children.
Information for patients
An FDA review of preparations available over-the-counter
concluded that paracetamol was an effective analgesic and
antipyretic. Paracetamol is useful for the relief of minor aches and
due to headache and pain associated with earache, teething,
tonsillectomy; toothache; diseases accompanied by discomfort and
fever such as the common cold and flu.
Dosage form and Packaging available
60 mL Cherry Flavoured Oral Solution in 120mg/5mL
ADR Reporting Statement
For suspected adverse drug reaction, report to the FDA: www.fda.gov.ph
Registration number: LMN-02
DR number: LMN-02
Date of revision of package insert: March 4, 2019
Manufactured by
Download
Random flashcards
Radiobiology

39 Cards

Radioactivity

30 Cards

Nomads

17 Cards

Create flashcards